Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe headache

Answered by
Dr.
Dr. Dariush Saghafi

Neurologist

Practicing since :1988

Answered : 1755 Questions

default
Posted on Tue, 7 Mar 2017 in Headache and Migraines
Question: I have severe headaches that slowly go away one or twice a day. My blood pressure is fine. The headache is like the worst headache I've ever had. My wife thinks it's a panic attack. Do panic attacks include headaches?
doctor
Answered by Dr. Dariush Saghafi 58 minutes later
Brief Answer:
Short answer is YES...panic attacks can trigger headaches

Detailed Answer:
Good morning. Thank you for your question on headaches. The short answer to your question is YES, panic attack can trigger severe headaches just as any high emotional or stressful situation can. Stress in fact is believed to be the #1 trigger for all types of headaches. Having said that you've not given much information to deduce what else is going on that makes your wife say you're having "panic attacks" since having a severe headache is not the diagnostic feature of that type of problem. Also, you're on narcotic drugs which I'm assuming must be dosed at least every 12 hrs. if not more frequently. Severe headaches can also be precipitated by ABSTAINING from narcotics for a prolonged period of time. Or, if the headaches are BRAND NEW in nature (i.e. you've never had headaches before and these only began in the recent past and are escalating) then, this could raise other concerns and that means I would get a checkup by a neurologist or headache specialist to be sure nothing else could be happening.

Blood pressure whether high, low, or normal has very little to do with headache pathogenesis unless there is a spontaneous and precipitous INCREASE in pressure which can then, cause an explosive like headache.

My recommendation is that since these headaches are obviously bothering you to the point to drive you to write a question about it on this network and they have what sounds to be a cyclic nature to them that you seek out either a neurologist or headache specialist who will need to make the diagnosis on exactly what type of headache you are suffering from and then, decide a plan of treatment. You don't want to let this go to the point where headaches start becoming continuous and then, lead to having vegetative symptoms such as nausea, vomiting, and other unpleasantries because then, you're going to be scrambling for relief and that never results in anything except knee jerk types of responses by ER's and Urgent Care Centers which in the long run make things worse since they are not focused on trying to find the cause to your headaches so much as just trying to give you immediate relief and you don't to be placed on more medications unnecessarily.

If I've provided useful and helpful information to your questions could you do me a huge favor by CLOSING THE QUERY and be sure to include some fine words of feedback along with a 5 STAR rating? Again, many thanks for submitting your inquiry and please let me know how things turn out.

Do not forget to contact me in the future at: www.bit.ly/drdariushsaghafi for additional questions, comments, or concerns having to do with this topic or others.

This query has utilized a total of 17 minutes of professional time in research, review, and synthesis for the purpose of formulating a return statement.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Narcotic

doctor1 MD

Hello Doctor Grief; my name is Richard Hartsfield, from Alabama. I am a 61 year old veteran and I have been suffering chronic pain (90% arthritic), amongst other things. My doctors at the V.A. in Birmingham, Alabama have been looking after my needs until 16 to 20 months ago. I was told by my doctor at the V.A. that he was being mandated by his SUPERIORES that he was to start the process of taking myself along with all other Veterans that eventually practically all Vets would not be getting any narcotic pain relievers I was fortunate to have an old high school buddy who is a physician refer me to another physician who would see to my needs. I take anywhere from 150 to 170m.g. s of methadone for a long time and am afraid that ,(well I,m afraid that for some unforseeable reason, that I won t be able to get the meds I need. I am a caretaker for my 86 year old mother and it is a gut wrenching thing to watch her slowly die a little each day. To make a long storey short, I am looking ahead and will eventually need my pain meds (legally) each month without the stress of worrying if I will be able to get my meds. Respectfully, Richard Hartsfield

doctor1 MD

Hello I am an alcoholic, I just got out of detox last week, I am taking hydroxyzine it seem to help with cravings and my anxiety do you have any suggestions or know of any other non narcotic non barbiturate meds that may help get me through the...

doctor1 MD

I filled out papers for pain management, but have not been to first appt. family doc. does not want to write script for oxycodone any more which if fine with me. but I am on lyrica and can get it from XXXXXXX clinic. would I get into any trouble...

doctor1 MD

Hello -my. Grandmother is 97 she was fine until she wrnt to the nursing home - she has stoppes eating and no water - do u know why ? How can we help

doctor1 MD

to whomit may concern.....iv been using meth now for 3 days and my muscles ache so bad i can hardly walk. Iv been taking 550 mgs. of naproxen every 12 hours and relaxing in a jacuzzi but the pain just is relentless and wont go away. Is there anything i can do to help with the pain and would a doctor prescribe me a narcotic painkiller?

doctor1 MD

Im looking for a non narcotic pain medicine. I have been diagnose with fibromyalgia, I have low back pain as well. My Dr. wants to put me on Lyrica, but I don t want to go on it because of the side effects. I am taking 800 mg. of Gabapitin, I have an appointment on Wed and was wanting to know what I could ask her for. I have pain all over, it is making it hard to walk and work. I am not over weight and I am trying to eliminate the foods that cause inflammation.

doctor1 MD

I have M. S. and Fibromyalgia. I have failed around 80 percent of drug treatments on the market from non narcotic to narcotic. I have been on the same treatment for 5 years because it works for me. My biggest problem is that my neurologist just got busted by the feds. What can I do to minimize the withdrawl symptoms until I find a new neurologist? Please help I have been through this before and it is extremely painful. I want to avoid this as much as possible. I have been on methadone and also want to know if there is something that can counter act the withdrawl symptoms?